Alert archive / California / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 3, NWS Reno, NV

May 25, 2015Lassen County, Plumas County, California; Washoe County, Nevada

NWS Reno, NV issued this severe thunderstorm warning at May 25, 2015, 2:38 PM PDT for Lassen County, Plumas County, California; Washoe County, Nevada. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 25, 2015, 2:38 PM PDT (21:38 UTC)
Expired
May 25, 2015, 3:15 PM PDT
In force
37 min
Issued by
NWS Reno, NV
Area
Storm-based polygon

Counties Lassen County, CA, Plumas County, CA, Washoe County, NV

The radar

The Reno radar (KRGX), 65 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 9.6 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2015-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 33 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2015-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
33 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
1251 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

264 
WUUS55 KREV 252138
SVRREV
CAC035-063-NVC031-252215-
/O.NEW.KREV.SV.W.0003.150525T2138Z-150525T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RENO NV
238 PM PDT MON MAY 25 2015

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PLUMAS COUNTY IN NORTHERN CALIFORNIA...
  SOUTHEASTERN LASSEN COUNTY IN NORTHERN CALIFORNIA...
  SOUTHERN WASHOE COUNTY IN WESTERN NEVADA...

* UNTIL 315 PM PDT

* AT 236 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DESTRUCTIVE WINDS IN
  EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR FRENCHMAN LAKE...OR 9
  MILES WEST OF DOYLE...AND MOVING EAST SOUTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  DOYLE...FRENCHMAN LAKE...CHILCOOT-VINTON...BIG COVE CAMPGROUND...
  FRENCHMAN CAMPGROUND...STATE LINE PEAK...SPRING CREEK CAMPGROUND
  AND CHILCOOT CAMPGROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BOATERS AND SWIMMERS ON OR NEAR FRENCHMAN LAKE SHOULD GET OUT OF THE 
WATER AND MOVE INDOORS OR INSIDE A VEHICLE IMMEDIATELY. DON'T BE 
CAUGHT ON THE WATER IN A THUNDERSTORM! PEOPLE IN OR ON WATER ARE 
MUCH MORE PRONE TO BEING STRUCK BY DEADLY LIGHTNING. STRONG AND 
ERRATIC WINDS CAN LEAD TO BOATS CAPSIZING.

HEAVY RAIN IS ALSO OCCURRING WITH THIS STORM AND MAY PRODUCE 
LOCALIZED FLOODING.
&&

LAT...LON 3993 12040 4010 12033 4001 11983 3976 11995
TIME...MOT...LOC 2136Z 289DEG 17KT 3999 12028 

$$
2 follow-up statements
777 
WWUS55 KREV 252153
SVSREV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
253 PM PDT MON MAY 25 2015

CAC035-063-NVC031-252215-
/O.CON.KREV.SV.W.0003.000000T0000Z-150525T2215Z/
PLUMAS CA-LASSEN CA-WASHOE NV-
253 PM PDT MON MAY 25 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM PDT
FOR PLUMAS...SOUTHEASTERN LASSEN AND SOUTHERN WASHOE COUNTIES...

AT 251 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR FRENCHMAN LAKE...OR 8 MILES WEST OF
DOYLE...MOVING EAST SOUTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
DOYLE...FRENCHMAN LAKE...CHILCOOT-VINTON...BIG COVE CAMPGROUND...
FRENCHMAN CAMPGROUND...STATE LINE PEAK...SPRING CREEK CAMPGROUND AND
CHILCOOT CAMPGROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF ON OR NEAR FRENCHMAN LAKE...GET OUT OF THE WATER AND MOVE INDOORS 
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES 
FROM THE PARENT THUNDERSTORM.  IF YOU CAN HEAR THUNDER...YOU ARE 
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. 
DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!

VERY HEAVY RAIN IS ALSO OCCURRING WITH THIS STORM. THIS HEAVY RAIN 
MAY PRODUCE LOCALIZED FLOODING AND ROCK SLIDES IN STEEPER TERRAIN.

&&

LAT...LON 3993 12040 4010 12033 4001 11983 3976 11995
TIME...MOT...LOC 2151Z 288DEG 14KT 3998 12026 

$$
515 
WWUS55 KREV 252216
SVSREV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
316 PM PDT MON MAY 25 2015

CAC035-063-NVC031-252225-
/O.EXP.KREV.SV.W.0003.000000T0000Z-150525T2215Z/
PLUMAS CA-LASSEN CA-WASHOE NV-
316 PM PDT MON MAY 25 2015

...THE SEVERE THUNDERSTORM WARNING FOR PLUMAS...SOUTHEASTERN LASSEN
AND SOUTHERN WASHOE COUNTIES HAS EXPIRED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER HEAVY RAIN 
IS STILL POSSIBLE WITH THIS THUNDERSTORM NORTHWEST OF FRENCHMAN 
LAKE. 

LAT...LON 3993 12040 4010 12033 4001 11983 3976 11995
TIME...MOT...LOC 2206Z 289DEG 17KT 3998 12026 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 2:15 PM PDT, 23 minutes earlier.

Area forecast discussion, May 25, 2:15 PM PDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
215 PM PDT MON MAY 25 2015

.SYNOPSIS...
A LOW PRESSURE TROUGH WILL KEEP ENOUGH INSTABILITY AROUND FOR
MAINLY ISOLATED THUNDERSTORMS THROUGH WEDNESDAY WITH DECREASING
COVERAGE THURSDAY. WARMER AND DRIER CONDITIONS WILL DEVELOP BY
THIS WEEKEND AS HIGH PRESSURE BUILDS OVER CALIFORNIA AND NEVADA.

&&

.SHORT TERM...
SATELLITE IMAGERY SHOWS SHORTWAVE DROPPING SOUTHEASTWARD THROUGH
THE PACNW INTO NORTHERN CA-NORTHERN NV. CONVECTION WAS FIRING
ALONG LASSEN COUNTY CONVERGENCE AS WELL AS NORTHERN SIERRA WITH
MORE ISOLATED ACTIVITY DEVELOPING ELSEWHERE. LARGE SCALE FORCING
AND MID LEVEL INSTABILITY ARE EXPECTED TO INCREASE THIS AFTERNOON
AS SHORTWAVE APPROACHES. STORMS WERE ALREADY QUITE STRONG OVER
LASSEN AND NORTHERN WASHOE COUNTIES. ADDITIONAL FORCING ALONG THE
SIERRA FRONT (EAST OF RENO- CARSON CITY) IS ALSO EXPECTED AS
CONVERGENCE INCREASES ALONG THE AFTERNOON ZEPHYR. STORMS WILL
CONTINUE INTO THE EVENING, FOCUSING MORE ACROSS THE BASIN AND
RANGE AS SHORTWAVE MOVES EAST. SOME MODELS KEEP SHOWERS GOING
THERE INTO THE EARLY MORNING TUESDAY. THE MAIN THREATS THROUGH
EARLY THIS EVENING WILL BE LOCALLY HEAVY RAIN WITH SMALL HAIL AND
WIND GUSTS UP TO 50 MPH.

OTHERWISE, INSTABILITY WILL HANG AROUND TUE-WED AND THEN FINALLY
BEGIN TO DRY OUT THURSDAY AS TROUGH SLIDES EAST IN ADVANCE OF
RIDGE BUILDING INTO THE WEST COAST. WE MAINTAINED A SLIGHT CHANCE
MOST AREAS TUE-WED AND THE SIERRA OF MONO COUNTY THURSDAY.
TEMPERATURES WILL BEGIN TO WARM UP A WELL WITH READINGS RETURNING
TO THE 70S SIERRA AND 80S WESTERN NV BY THURSDAY.

.LONG TERM...FRIDAY THROUGH MONDAY...
UPPER RIDGE WILL BUILD OVER THE REGION THROUGH SATURDAY WITH MUCH
WARMER TEMPERATURES. READINGS WILL PUSH 90 DEGREES FOR THE BASIN
AND RANGE WITH MID 70S AND 80S ELSEWHERE. THERE WILL STILL BE SOME
MOISTURE TRAPPED UNDERNEATH THE RIDGE WHICH WILL HAVE TO BE
WATCHED FOR POSSIBLE ISOLATED CONVECTION IN THE SIERRA OF MONO
COUNTY. HOWEVER, MITIGATING FACTORS INCLUDE WARM AIR ALOFT AND
LIMITED MID LEVEL INSTABILITY. FOR NOW THE FORECAST WILL REMAIN
DRY WITH ONLY SOME GHOST POPS FOR THE SIERRA.

FOR SUN-MON...RIDGE AXIS WILL SLIDE EAST OF AREA AS TROUGH
APPROACHES THE WEST COAST SUN AND MOVES THROUGH THE AREA MON.
MOST OF THE MOISTURE AND INSTABILITY WILL BE NORTH OF AREA
ALTHOUGH SOME MODELS SHOW LIGHT QPF ACROSS FAR NORTHERN CA/NV,
INCREASING WINDS WILL PROBABLY BE THE BIGGEST THREATS. UPPER JET
MOVING ACROSS NORTHERN CA-NV LATE SUNDAY INTO MONDAY(INCREASING
WINDS ALOFT) AND TIGHTENING PRESSURE/THERMAL GRADIENTS WILL COMBINE
TO PUSH GUSTS CLOSE TO 40 MPH BASED ON CURRENT MODEL DATA.
FORECAST CONFIDENCE OVERALL DURING THIS PERIOD IS MEDIUM. HOHMANN

.AVIATION...
THUNDERSTORMS PUSHING OFF THE TAHOE BASIN THIS AFTERNOON WILL
AFFECT KRNO/KCXP (STRONGEST STORMS EAST OF KRNO/KCXP) THROUGH
25/23Z AND THEN SHIFT EAST OF THE AREA INTO THE BASIN AND RANGE
FOR THIS EVENING. ISOLATED COVERAGE AROUND KNFL/KLOL WILL INCREASE
THROUGH EARLY THIS EVENING AS STORMS CONTINUE TO MOVE EAST. THE
ATMOSPHERE IS MOIST AND THUS WIND GUSTS WILL BE LIMITED AND
GENERALLY UNDER 40KT. SOME SMALL HAIL WILL ALSO OCCUR WITH
STRONGER STORMS ALTHOUGH VERY HEAVY RAIN WILL BE THE BIGGEST
POTENTIAL. FOR KTVL/KTRK/KMMH...THE STORM THREAT WILL BE MOVING
OUT OF THESE AREAS BY LATE THIS AFTERNOON. HOHMANN

&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
CA...NONE.
&&

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)

In the hours before

Special weather statement, May 25, 1:42 PM PDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
142 PM PDT MON MAY 25 2015

CAZ073-252145-
MONO CA-
142 PM PDT MON MAY 25 2015

...STRONG THUNDERSTORM MOVING THROUGH CHALFANT VALLEY...

AT 140 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 9 MILES SOUTH OF BENTON HOT
SPRINGS...MOVING SOUTHEAST AT 10 MPH DOWN THE CHALFANT VALLEY.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
CHALFANT VALLEY AND WHITE MOUNTAIN PEAK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS OCCURRING WITH THIS STORM. EXPECT PONDING OF WATER
ON ROADWAYS. IN AREAS OF STEEP TERRAIN...MINOR ROCK SLIDES ARE
POSSIBLE. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3760 11860 3776 11849 3766 11821 3746 11835
      3746 11837
TIME...MOT...LOC 2040Z 298DEG 8KT 3765 11847

MB
Special weather statement, May 25, 1:42 PM PDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
142 PM PDT MON MAY 25 2015

NVZ003-004-252130-
GREATER RENO-CARSON CITY-MINDEN AREA NV-
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE NV-
142 PM PDT MON MAY 25 2015

...STRONG THUNDERSTORM MOVING TOWARD PYRAMID LAKE...

AT 140 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 12 MILES NORTHEAST OF HALLELUJAH JUNCTION...OR
15 MILES SOUTHEAST OF DOYLE...MOVING EAST AT 20 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM ALONG WITH MODERATE TO HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE... PYRAMID LAKE...VIRGINIA
PEAK...NIXON...SUTCLIFFE...LEMMON VALLEY-GOLDEN VALLEY...SPANISH
SPRINGS AND DOGSKIN MOUNTAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF ON OR NEAR PYRAMID LAKE...GET OUT OF THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DO
NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

HEAVY RAINFALL IS OCCURRING WITH THIS STORM. EXPECT PONDING OF WATER
ON ROADWAYS. IN AREAS OF STEEP TERRAIN...MINOR ROCK SLIDES ARE
POSSIBLE. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3971 11998 4002 11999 4012 11938 3964 11934
TIME...MOT...LOC 2040Z 261DEG 16KT 3989 11986
Special weather statement, May 25, 1:46 PM PDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
146 PM PDT MON MAY 25 2015

CAZ071-NVZ003>005-252115-
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES CA-GREATER RENO-
CARSON CITY-MINDEN AREA NV-
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE NV-
NORTHERN WASHOE COUNTY NV-
146 PM PDT MON MAY 25 2015

...STRONG THUNDERSTORM NORTH OF HERLONG MOVING EAST...

AT 145 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 8 MILES NORTHEAST OF HERLONG...MOVING EAST AT
20 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM AND MODERATE TO HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
THE NEEDLE ROCKS AND SAND PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

HEAVY RAINFALL IS OCCURRING WITH THIS STORM. EXPECT PONDING OF WATER
ON ROADWAYS. IN AREAS OF STEEP TERRAIN...MINOR ROCK SLIDES ARE
POSSIBLE. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 4013 12010 4031 12010 4037 11956 4007 11954
TIME...MOT...LOC 2045Z 270DEG 26KT 4022 12001
Special weather statement, May 25, 1:57 PM PDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
157 PM PDT MON MAY 25 2015

NVZ001-003-004-252200-
MINERAL AND SOUTHERN LYON COUNTIES NV-GREATER RENO-CARSON CITY-
MINDEN AREA NV-
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE NV-
157 PM PDT MON MAY 25 2015

...STRONG THUNDERSTORM MOVING THROUGH CENTRAL LYON COUNTY...

AT 154 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 11 MILES SOUTHEAST OF DAYTON...OR 20
MILES NORTHWEST OF YERINGTON...MOVING EAST AT 20 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...HIGHWAY 95 IN NORTHERN MASON VALLEY...
YERINGTON...WABUSKA...RAWE PEAK AND YERINGTON MUNICIPAL AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS OCCURRING WITH THIS STORM. EXPECT PONDING OF WATER
ON ROADWAYS. IN AREAS OF STEEP TERRAIN...MINOR ROCK SLIDES ARE
POSSIBLE. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3909 11954 3924 11949 3925 11890 3895 11906
TIME...MOT...LOC 2054Z 272DEG 17KT 3915 11941

MB
Special weather statement, May 25, 2:02 PM PDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
202 PM PDT MON MAY 25 2015

CAZ071-NVZ003-005-252145-
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES CA-GREATER RENO-
CARSON CITY-MINDEN AREA NV-NORTHERN WASHOE COUNTY NV-
202 PM PDT MON MAY 25 2015

...STRONG THUNDERSTORM NEAR FRENCHMAN LAKE...

AT 201 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM OVER FRENCHMAN LAKE...OR 8 MILES SOUTHWEST OF
DOYLE...MOVING EAST AT 15 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM ALONG WITH MODERATE TO HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
DOYLE...FRENCHMAN LAKE...CHILCOOT-VINTON...BIG COVE CAMPGROUND...
FRENCHMAN CAMPGROUND...SPRING CREEK CAMPGROUND AND CHILCOOT
CAMPGROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF ON OR NEAR FRENCHMAN LAKE...GET OUT OF THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DO
NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 3984 12033 4004 12031 4008 11999 3980 12000
TIME...MOT...LOC 2101Z 272DEG 12KT 3994 12021
Special weather statement, May 25, 2:24 PM PDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
224 PM PDT MON MAY 25 2015

CAZ071-252200-
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES CA-
224 PM PDT MON MAY 25 2015

...STRONG THUNDERSTORM NEAR LAKE DAVIS...

AT 223 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM OVER LAKE DAVIS...OR 9 MILES NORTH OF
BLAIRSDEN...MOVING EAST AT 10 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM ALONG WITH HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
BECKWOURTH...LAKE DAVIS...GRIZZLY CAMPGROUND...DELLEKER...MOHAWK
VISTA...PORTOLA...BECKWOURTH-NERVINO AIRPORT...LIGHTNING TREE
CAMPGROUND AND GRASSHOPPER FLAT CAMPGROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF ON OR NEAR LAKE DAVIS...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DO
NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 3982 12062 3999 12066 4004 12031 3980 12028
TIME...MOT...LOC 2123Z 261DEG 8KT 3991 12056

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 5:33 PM PDTSpecial Weather StatementREVMono57 min
May 24, 6:18 PM PDTSpecial Weather StatementREVMono57 min
May 24, 6:21 PM PDTSpecial Weather StatementREVSierra39 min
May 25, 10:23 AM PDTSpecial Weather StatementREVLassen82 min
May 25, 11:42 AM PDTSpecial Weather StatementREVLassen63 min
May 25, 12:14 PM PDTSpecial Weather StatementREVLassen91 min
May 25, 1:42 PM PDTSpecial Weather StatementREVMono63 min
May 25, 2:02 PM PDTSpecial Weather StatementREVSierra43 min
May 25, 2:24 PM PDTSpecial Weather StatementREVPlumas36 min
May 25, 3:08 PM PDTAreal Flood AdvisoryREVLassen3 hr
May 25, 4:50 PM PDTSpecial Weather StatementREVPlumas40 min
May 24, 5:14 PM PDTSpecial Weather StatementREVChurchill61 min
May 24, 5:36 PM PDTSpecial Weather StatementREV39 min
May 24, 5:48 PM PDTSpecial Weather StatementREV57 min
May 24, 7:40 PM PDTSpecial Weather StatementREVLyon50 min
May 25, 11:05 AM PDTSpecial Weather StatementREV85 min
May 25, 12:24 PM PDTSpecial Weather StatementREV111 min
May 25, 1:46 PM PDTSpecial Weather StatementREV29 min
May 25, 1:50 PM PDTSevere Thunderstorm WarningREVWashoe27 min
May 25, 1:57 PM PDTSpecial Weather StatementREVLyon63 min
May 25, 2:03 PM PDTSevere Thunderstorm WarningREVDouglas, Lyon42 min
May 25, 3:23 PM PDTSpecial Weather StatementREVPershing37 min

Nearby

Severe Thunderstorm Warnings in California, 2015Severe Thunderstorm Warnings in Nevada, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.